Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Another birth control (ortho-tri-cyclen) question from little 'ol me!!! So long story short, been off bc since October 12th after 13 years straight. I don't have a Doctors appointment until November 10th, and I am "due" Nov. 4th if my cycle was perfect like it was on bc for all these years. Thing is--I am cramping up, wake up with migraines and just feeling weird.

My husband says something and I start crying. I am pretty emotional. I can't control it. Seems too early for PMS and I feel like I shouldn't be cramping either. My AF was supposed to be over on the 12th and I spotted until the 15th (which i figured was normal b/c my body was looking for the pill on the 12th to "stop" the period and start the new pack. This is a hard adjustment for me knowing I haven't ovulated in 13 years. I guess if I was ovulating this week, possibly I would be cramping since its been so long?? I did have unprotected sex w/ my DH on Saturday, but I feel like the chances of being off bc for a week and 1/2, and becoming preg so soon are very unlikely. (We want to start trying December). Anyway---any feedback if you have ever gotten off bc and saw any side effects would be very helpful!!! Thanks!!

Answer Question
 
BLoNdIe121679

Asked by BLoNdIe121679 at 8:48 AM on Oct. 22, 2008 in Trying to Conceive

Level 3 (25 Credits)
Answers (5)
  • well u have been on the med for a wile and it takes the body a wile to adjust to the change of not haveing the med so hang in there
    vnessa65

    Answer by vnessa65 at 8:58 AM on Oct. 22, 2008

  • Yeah, when you go off birth control it takes a while for your body to get adjusted.
    Anonymous

    Answer by Anonymous at 10:35 AM on Oct. 22, 2008

  • Everyone says that it takes awhile for your body to get adjusted without all the spare hormones, and while this is true for most women, I got pregnant with my son the first cycle after going off BC after 5 years.
    cskomk0106

    Answer by cskomk0106 at 2:09 PM on Oct. 22, 2008

  • I was on Ortho-tri-cyclen for 3 months before I quit taking it....it really screwed up my body and I hated it...it could be just your body trying to get used to not having bc in your system but I think you should know that I quit taking ortho, had my period right away, and within a week after my period I got pregnant with my now 4 year old son. So, it is possible for you to be pregnant already.
    ronibaloni

    Answer by ronibaloni at 5:24 PM on Oct. 22, 2008

  • Yea.....he pulled out, twice, but we know how that story goes! Of course if I don't get it on the 4th I know it could be my body not knowing what the hell is going on.........or actually being pregnant (which I would be thrilled, b/c HE wants to wait until after the holidays---I dont.)......but yea all day today I've had cramps in my lower stomach....I could be ovulating right now though........Its almost like period cramps but feels like there was a brick laying on my (very) lower stomach. It was lingering all day and I am just confused b/c I feel like my body is all outta whack now. Its a heavy lower cramping.....weird. I am tempted to call my OBGYN's office to see if there could be side effects since its been so long..........and to RONI------what did it do after 3 months that you stopped taking it??? (just curious)
    BLoNdIe121679

    Answer by BLoNdIe121679 at 8:36 PM on Oct. 22, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN